Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

July 23, 2012Pulaski County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 23, 2012, 5:21 PM EDT for Pulaski County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2012, 5:21 PM EDT (21:21 UTC)
Expired
Jul 23, 2012, 6:00 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA

County Pulaski County, VA

The radar

The Roanoke radar (KFCX), 28 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1190 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WWUS81 KRNK 232121
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT MON JUL 23 2012

VAZ013-016-017-232200-
CARROLL VA-FLOYD VA-PULASKI VA-
521 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD AND PULASKI
COUNTIES...

AT 519 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ALLISONIA...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. 

THIS STORM WILL BE NEAR COPPER VALLEY AROUND 535 PM...INDIAN VALLEY
AROUND 540 PM AND ALUM RIDGE AROUND 550 PM.

LAT...LON 3696 8082 3707 8071 3702 8056 3699 8054
      3701 8051 3699 8050 3700 8047 3698 8038
      3679 8057

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:17 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 23, 3:17 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT MON JUL 23 2012

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL REMAIN FIRMLY ENTRENCHED FROM THE CENTRAL
INTO THE SOUTHEAST U.S. THROUGH MIDWEEK. MEANWHILE...AN UPPER TROUGH
WILL DEEPEN ACROSS THE NORTHEAST U.S...SENDING A SERIES OF
DISTURBANCES ACROSS THE REGION FROM THE NORTHWEST WHICH WILL TRIGGER
THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WARM
TO HOT AS WELL AS HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 308 PM EDT MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
OUR REGION THIS AFTERNOON INTO TONIGHT. SOME OF THE THUNDERSTORMS
WILL BE STRONG TO SEVERE THIS EVENING INTO TONIGHT WITH HAIL...GUSTY
WINDS AND HEAVY DOWNPOURS. OUR BEST INSTABILITY AND RICHEST MOISTURE
LOCATED ACROSS THE SOUTHEAST PORTION OF CWA.

CONVECTION SHOULD DIMINISH ACROSS THE REGION AFTER MIDNIGHT...WITH
LITTLE IF ANY ACTIVITY EXPECTED OVERNIGHT. LOW TEMPERATURES
OVERNIGHT WILL RANGE FROM THE MID 60S IN THE MOUNTAINS TO THE LOWER
70S IN THE SOUTHEAST. ANY FOG DEVELOPMENT LATE TONIGHT/EARLY TUESDAY
WILL ALSO BE LARGELY DEPENDENT ON WHERE IT RAINS LATE IN THE
DAY/EVENING...AND LEAVES WET GROUND OVERNIGHT.

NORTHWEST FLOW ALOFT WILL ALLOW A THUNDERSTORM COMPLEX TO
DIVE SOUTH INTO SOUTHEAST WEST VIRGINIA TUESDAY AFTERNOON OR
EVENING. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REST
OF THE CWA WITH RENEGADE OUTFLOWS DARTING SE FROM THE COMPLEX. HIGHS
TUESDAY WILL VARY FROM THE MID 80S IN THE MOUNTAINS TO THE MID 90S
IN THE PIEDMONTS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 245 PM EDT MONDAY...

BATTLE ZONE WILL SET UP BETWEEN DRIER AIR OVER THE NORTHEAST AND
HUMID AIR IN OUR AREA TUESDAY NIGHT INTO WEDNESDAY. MODELS SIMILAR
IN SHOWING A WAVE MOVING ACROSS THE REGION DURING THIS
PERIOD...ALTHOUGH SOME SPEED AND/OR VARIATION ON LOCATIONS WILL
CAUSE SOME IMPACT ON WHERE HIGHER POPS WILL GO. LEANING TOWARD THE
ECMWF AND SREF WILL BRING THREAT OF STRONG STORMS TO THE MTNS OF WV
INTO SW VA TUESDAY EVENING SWINGING SE INTO NW NC. A POTENTIAL
EXISTS FOR STORMS TO MOVE FURTHER EAST BUT WILL KEEP POPS IN THE LOW
CHANCE RANGE FOR NOW UNTIL WE CLOSER TO THE EVENT.

THE SPEED SHEAR WILL BE JUST ENOUGH...AOA 25-30 KT TO BRING THREAT
OF A COMPLEX OF STORMS OR MULTICELL CLUSTERS THAT WILL BE ONGOING
ACROSS THE WRN CWA AT THE BEGINNING OF THIS PERIOD. AS THE WAVE
ALOFT MOVES BY WED MORNING...THE FRONTAL BOUNDARY SHOULD SINK FAR
ENOUGH SOUTH THAT MOST OF THE FORECAST AREA STAYS ON THE DRIER SIDE
WEDNESDAY. MADE SOME DOWNWARD ADJUSTMENTS TO DEWPOINTS AND POPS IN
THE NRN CWA ALONG I-64 AND NORTH OF HWY 460 EAST OF ROANOKE...BUT
KEPT IT HUMID IN THE SOUTH WITH HIGHER POPS OVER THE SW CWA...WHICH
IS MAINLY WEST OF I-77.

THE FRONT STARTS TO SHIFT BACK NORTH AS A WARM FRONT HEADING INTO
WED NIGHT-THU...WHERE 5H HEIGHTS INCREASE AGAIN. THE MAIN TRACK OF
THE SHORTWAVES WILL AGAIN STAY NORTH OF US...RELEGATING OUR AREA TO
DIURNAL THREAT OF STORMS...AND BACK TO HEAT/HUMIDITY.

THE HEIGHTS INCREASE TO 591 OR SO AROUND THU AFTN AND WITH 8H TEMPS
OF +20 TO +22C...THERE SHOULD BE ENOUGH SUN AND DOWNSLOPE TO BOOST
TEMPS INTO THE 90S MOST AREAS. SW WINDS IN THE SOUTHEASTERN CWA MAY
KEEP HUMIDITY LEVELS UP ENOUGH TO PREVENT TRIPLE DIGIT HEAT...BUT
OVERALL KEPT PREVIOUS FORECAST GOING WHICH IS CLOSE TO MEX MOS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 1220 PM EDT MONDAY...

NORTHERN HEMISPHERIC PATTERN CHANGES ACROSS THE HIGH LATITUDES THIS
PERIOD WITH AN OMEGA BLOCK SETTING UP FROM EASTERN CANADA TO WRN
EUROPE. MEANWHILE...OVER THE U.S. THE PERSISTENT RIDGE ACROSS THE
SOUTHERN U.S MEANDERS BACK AND FORTH FROM THE DESERT SOUTHWEST TO
THE GULF COAST STATES WHILE THE STORM TRACK FAVORS A PACIFIC NW TO
SRN CANADA TO GREAT LAKES/NORTHEAST PATH. CLOSER IN...THIS MEANS A
CONTINUED NW TO WEST FLOW ALOFT...WHICH WILL BRING WEAKENING FRONTS
SWD TO OUR AREA BY THIS WEEKEND. THE ECMWF HAS BEEN SHOWING A
SHARPER TROUGH AND SENDING THE FRONT SOUTH OF US BY SUNDAY...BUT NOT
GOING TO BUY OFF ON THIS SOLUTION 100 PERCENT...GIVEN THE PROPENSITY
FOR SUMMER FRONTS TO SLOW DOWN AND/OR WASH OUT OVER SRN VA/NRN
NC...INSTEAD OF MOVING IT INTO GA/SC AREA.

OVERALL...STILL LOOKS LIKE A DAILY THREAT FOR STORMS WITH BETTER
CHANCES WITH THE FRONT GOING INTO SAT...THEN WILL KEEP POPS A LITTLE
LOWER SUNDAY SUNDAY NIGHT. THE MODELS RAISE HEIGHTS AGAIN MONDAY
WITH RETURN FLOW AS ANOTHER FRONT LIFTS ACROSS THE LOWER MISSOURI
VALLEY INTO KY.

TEMPERATURES MAY COOL SOME IF THE FRONT MOVES SOUTH...WITH HIGHS IN
THE LOWER TO MID 80S BY SUNDAY BUT WILL KEEP IT IN THE LOWER 90S
ACROSS THE PIEDMONT.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 135 PM EDT MONDAY...

SCATTERED MVFR SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON
INTO TONIGHT. ISOLD POCKETS OF HEAVY RAIN PRODUCE BRIEF PERIODS OF
IFR CONDITIONS. A SHORTWAVE EMBEDDED WITHIN THE NORTHWEST FLOW MAY
HELP TO GENERATE A TSRA COMPLEX ACROSS OH DURING THE DAY...MOVING SE
ACROSS WV AND INTO VA TONIGHT.

THE TAF SITES WITH THE BEST CHANCE OF A THUNDERSTORM ARE BLF AND
LWB. HOWEVER...AFTERNOON/EVENING MAX HEATING TIMING DOES FAVOR
THUNDERSTORM ACTIVITY IN SOME FASHION AT BCB/ROA/LYH. ADDITIONAL
DEVELOPMENT ON OUTFLOW ACROSS SW VA/NW NC WILL LIKELY REACH DAN AS
WELL TOWARD EARLY EVENING. FOG DEVELOPMENT TONIGHT WILL BE LARGELY
DEPENDENT ON HOW MUCH AND WHERE IT RAINS.

WINDS WILL BE WSW THROUGH THE TAF VALID PERIOD...EXCEPT THE USUAL
CALM SPOTS AT NIGHT. OTHERWISE...SPEEDS 7-10KTS DAYTIME...LESS THAN
5KTS AT NIGHT. HAVE ADVERTISED SOME LOW END GUSTS FOR ROA DURING THE
AFTERNOON. ADVERTISED GUSTY WEST WINDS WITH TSRA ACROSS WV...BUT
REFRAINED FROM SUCH AT THE VA SITES AT THIS TIME.

NW FLOW ALOFT LOOKS TO PERSIST THROUGH THURSDAY...RESULTING
IN BOUTS OF SHRA/TSRA DURING THE PERIOD. OTHERWISE EXPECTING VFR
CONDITIONS OUTSIDE OF ANY PERIODS OF THUNDERSTORMS...AND
CONTINUED LATE NIGHT FOG THROUGH MID OR LATE WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RAB/WP
NEAR TERM...KK
SHORT TERM...WP
LONG TERM...WP
AVIATION...KK/RAB
Hazardous weather outlook, Jul 23, 5:27 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 AM EDT MON JUL 23 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-241000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
527 AM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A THUNDERSTORM COMPLEX MAY DRIFT ACROSS THE REGION FROM THE
NORTHWEST LATE THIS AFTERNOON AND INTO THE EVENING. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS BEING THE
MAIN CONCERN. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED ACROSS THE
MOUNTAINS OF NORTHWEST NORTH CAROLINA DURING THE AFTERNOON AND
EARLY EVENING HOURS...IN ADDITION TO THE AFOREMENTIONED
THUNDERSTORM COMPLEX. FREQUENT LIGHTNING ALONG WITH LOCALIZED
HEAVY RAIN AND DAMAGING WIND GUSTS MAY ACCOMPANY THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DRIFT ACROSS THE
REGION FROM THE NORTHWEST TUESDAY AFTERNOON AND EVENING. THIS
COMPLEX WILL AFFECT AREAS MAINLY WEST OF INTERSTATE 77. ISOLATED
TO SCATTERED THUNDERSTORMS ARE EXPECTED ELSEWHERE...AGAIN MAINLY
DURING THE AFTERNOON AND EVENING HOURS. DAMAGING WINDS GUSTS MAY
ACCOMPANY THE THUNDERSTORM COMPLEX.

FOR THE REMAINDER OF THE WEEK...ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED EACH DAY. AT THIS TIME...OUTSIDE OF
WEDNESDAY...IT APPEARS THAT FRIDAY OFFERS THE BEST CHANCE FOR MORE
WIDESPREAD CONVECTION AS A COLD FRONT DRIFTS THROUGH THE REGION.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER DURING THE TIME
FRAME OF WEDNESDAY THROUGH SUNDAY IS LOW AT THIS TIME.

OTHERWISE...HEAT INDICES ACROSS THE VIRGINIA AND NORTH CAROLINA PIEDMONT
REGION ARE EXPECTED TO APPROACH 105 DEGREES THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING...MAINLY FOR AREAS WEST OF A LEXINGTON...TO ROANOKE...TO
MOUNT AIRY LINE. SPOTTER ACTIVATION MAY BE NEEDED AGAIN TUESDAY
AFTERNOON...MAINLY FOR AREAS WEST OF INTERSTATE 77.

RAB

In the hours before

Special weather statement, Jul 23, 4:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT MON JUL 23 2012

VAZ007-010-232130-
BLAND VA-TAZEWELL VA-
432 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM WILL AFFECT BLAND AND TAZEWELL COUNTIES...

AT 428 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BLUEFIELD...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR BLUEFIELD AROUND 440 PM...CLEAR FORK AROUND
450 PM...SUITER AROUND 455 PM...BASTIAN AROUND 500 PM...BLAND AROUND
510 PM AND LONG SPUR AROUND 530 PM.

LAT...LON 3732 8139 3729 8130 3724 8123 3726 8118
      3717 8087 3715 8085 3711 8093 3707 8092
      3707 8093 3702 8111 3704 8113 3702 8117
      3705 8122 3704 8124 3716 8149

16
Special weather statement, Jul 23, 4:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 PM EDT MON JUL 23 2012

VAZ047-232145-
BUCKINGHAM VA-
448 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...

AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DILLWYN...
MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR GOLD HILL AROUND 455 PM.

LAT...LON 3760 7827 3743 7840 3753 7858 3769 7847
      3762 7826

16
Special weather statement, Jul 23, 4:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT MON JUL 23 2012

NCZ006-232145-
CASWELL NC-
449 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...

AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
JERICHO...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR BAYNES AROUND 455 PM...HIGHTOWERS AROUND 500
PM AND PROSPECT HILL AROUND 510 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3626 7947 3644 7944 3642 7914 3629 7914
      3625 7915 3624 7916 3624 7933

JH
Local storm report, Jul 23, 4:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     5 NNW TURBEVILLE        36.69N 79.06W
07/23/2012                   HALIFAX            VA   911 CALL CENTER

            TREE DOWN ON OAK LEVEL ROAD.

&&

HYSELL
Local storm report, Jul 23, 4:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     6 SSE INGRAM            36.67N 79.13W
07/23/2012                   HALIFAX            VA   911 CALL CENTER

            TREE DOWN ON ASHTON HALL ROAD.

&&

HYSELL
Special weather statement, Jul 23, 5:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT MON JUL 23 2012

VAZ013-016-017-232200-
CARROLL VA-FLOYD VA-PULASKI VA-
521 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD AND PULASKI
COUNTIES...

AT 519 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ALLISONIA...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR COPPER VALLEY AROUND 535 PM...INDIAN VALLEY
AROUND 540 PM AND ALUM RIDGE AROUND 550 PM.

LAT...LON 3696 8082 3707 8071 3702 8056 3699 8054
      3701 8051 3699 8050 3700 8047 3698 8038
      3679 8057

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 12:11 PM EDTSpecial Weather StatementRNKBedford, City of Roanoke64 min
Jul 23, 12:38 PM EDTSpecial Weather StatementRNKFranklin, Montgomery67 min
Jul 23, 1:46 PM EDTSpecial Weather StatementRNKHalifax59 min
Jul 23, 1:56 PM EDTSpecial Weather StatementRNKHalifax49 min
Jul 23, 2:23 PM EDTSevere Thunderstorm WarningRNKHalifax28 min
Jul 23, 2:29 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania61 min
Jul 23, 3:06 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville54 min
Jul 23, 3:08 PM EDTSevere Thunderstorm WarningRNKBedford, Pittsylvania22 min
Jul 23, 3:33 PM EDTSpecial Weather StatementRNKPittsylvania42 min
Jul 23, 3:40 PM EDTSpecial Weather StatementRNKPittsylvania35 min
Jul 23, 3:49 PM EDTSpecial Weather StatementRNKCity of Martinsville56 min
Jul 23, 3:56 PM EDTSpecial Weather StatementRNKBotetourt34 min
Jul 23, 4:06 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania35 min
Jul 23, 4:32 PM EDTSpecial Weather StatementRNKBland58 min
Jul 23, 4:39 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg40 min
Jul 23, 4:48 PM EDTSpecial Weather StatementRNKBuckingham57 min
Jul 23, 1:04 PM EDTSpecial Weather StatementRNKSurry56 min
Jul 23, 2:08 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin67 min
Jul 23, 3:15 PM EDTSpecial Weather StatementRNKYadkin45 min
Jul 23, 4:49 PM EDTSpecial Weather StatementRNKCaswell56 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.